MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH LUMINOS AGILE MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH LUMINOS AGILE MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762472
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a patient examination the footrest fell off the table.The user had placed a 12-month-old baby strapped into a chair onto the footrest.The table was tilted to 90 degrees.When the footrest detached from the table, the chair fell with it.Neither the baby nor others were injured.It is assumed that in worst case scenario, the issue might lead to a minor to serious injury if the issue should recur.
 
Additional Manufacturer Narrative
(b)(6).H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: no immediate action is necessary for the affected site.The customer is continuing to use the footrest and it has not become detached again since the event occurred.To further improve the understanding of how to use the foot support, the description in the operator manual has been updated with additional details and illustrations on how to securely attach the foot support.The improved operator manual is available since (b)(6)2023.For the installed base, an addendum for the improved understanding of the handling of the footrest has been released on 06/12/2022 with ui (b)(4).The affected customer received the addendum in (b)(6)2023.Manufacturers preliminary analysis: the cause for the detaching footrest is not determined yet.Investigation is ongoing.A supplemental report will be submitted if additional information becomes available upon the completion of the investigation.
 
Additional Manufacturer Narrative
The described issue was investigated.It was stated that the table was tilted to a 90° position in preparation for a pediatric examination.The footboard was attached, locked, and checked in the notches closest to the center of the table.The pediatric patient was strapped into a chair on the footboard, providing the user with the best access to the patient.According to the information provided, the customer usually uses the footboard in the notches closest to the end of the tabletop, which are very close to the floor.In this position, hospital personnel had no problems attaching the footboard.However, in this case, the technician used the notches located higher and closer to the table center in order to raise the pediatric patient to a better working height.When the operator released the footboard, it fell down with the chair on it.The pediatric patient did not fall and was not injured as the mother was holding the patient when the footboard detached.During regular system maintenance, the notches of the table top are always checked for any burrs that might have formed.If necessary, these burrs are removed.A local service engineer inspected the concerned system.No signs of sticking latches or problems with the table top notches were found.The service engineer checked the function and attachment of the footboard.No issues were found as the footboard could be securely attached.According to the information received, the customer had thought that the foot end was one notch higher.In this case, it is possible that only the lower set of latches were engaged in the top notches (towards the center of the tabletop).This was not a safe position as both latches on both sides must be engaged at the top.Based on the information provided, no malfunction or defect of the system and the footboard were determined.It is assumed that the footboard came loose due to improper use or incorrect attachment.The correct attachment and use of the footrest is described in the instructions for use (see operator manual: xpd1-325.620.01.01.02 register 8; page 28-30).In addition, in (b)(6) 2022 an addendum was released to the customers via an update instruction xp051/22/s to further improve understanding of correct footboard attachment.

Brand Name
LUMINOS AGILE MAX
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234197
MDR Report Key17773040
Report Number3004977335-2023-00119
Device Sequence Number15258714
Product Code OWB
UDI-Device Identifier04056869009162
UDI-Public04056869009162
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762472
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age12 MO
Patient SexUnknown